Tuesday, November 07, 2006

I tried going off my Zoloft... this was my second day. I was having some frightening side effects, despite this, I was fairly set on braving it out.

However, I've decided to go back on it. Not because of the side effects of withdrawl, but because, well, I just am happier when I'm rather numbed out by the drugs. Thats an honest statement right there. Before quitting two days ago, things were pretty smooth, nothing ruffled my feathers too much. Things are already ruffling my feathers and I don't want that and so perhaps its best that I just stay on the meds. I'm ok with the fact that I may need to be on this for years and years longer. Its just what I need to manage right now.

2 comments:

Anonymous said...

Kris, have you ever tried or thought of trying St. John's Wort? It really helped Grandma Johnston. It takes about 3 weeks of taking it to really notice the effects much, but, after that, it does about the same as Zoloft, etc. I bought her the liquid form, figuring none went to waste that way. Fred Meyer's has it in their nutrition department. Just a suggestion.
Love,
Grammy

Aunt Deanne said...

Dearest Kristi,

Zoloft doesn't actually numb you because it is not anything near a tranquilizer, it just increases your serotonin levels (and will only have an effect "if" they are abnormally low). So what it allows you to do is to function at a "normal" level. If you felt numb it is probably because you simply aren't used to having good connections between your neurons and having the more drastic ups and downs of low serotonin levels "seems" normal to you. I would give yourself time to adjust to better connections and not worry that you are "drugging yourself" anymore than a diabetic would worry about using insulin. St. Johns Wort does the same thing, it just is a more "natural" form. Be careful though, because not every antidepressant works for everyone and getting off must be done very slowly, or your serotonin levels will plummet...and that can be hazardous. How come you decided to go off them if they were working so well for you? I know that there is a lot of preconceived idea concerning antidepressants but, that is often because people confuse them with the misuse of tranquilizers during the 60's and 70's. Anyway, any young mother needs to feel up to par so she can be all that she can be to all those who look to her. Hang in there!